LinuxQuestions.org
Welcome to the most active Linux Forum on the web.
Go Back   LinuxQuestions.org > Forums > Linux Forums > Linux - Newbie
User Name
Password
Linux - Newbie This Linux forum is for members that are new to Linux.
Just starting out and have a question? If it is not in the man pages or the how-to's this is the place!

Notices



Reply
 
Search this Thread
Old 08-04-2008, 01:24 AM   #1
nmansour
Member
 
Registered: Sep 2006
Location: Chicago
Distribution: Ubuntu 8.04 - Fedora 9 on an AMD 64bit Machine
Posts: 101

Rep: Reputation: 15
Disabling Desktop effect in Gnome


Hi,

I tried to enable Desktop Effect in my Gnome. I am running Fedora 9 on my laptop. I did System > Preferences > Look and Feel > Desktop Effects. Once I enables this, I had a white screen which I could not do any thing with it. I had to kill x through Alt+Ctrl+BkSpace and I am writing this now through my root account. Being newbie to Gnome, all I want is to know how to disable the desktop effects in my user account? That is which files I should edit/remove to get back my Desktop again.

Thanks,

Noha
 
Old 08-04-2008, 01:38 AM   #2
nmansour
Member
 
Registered: Sep 2006
Location: Chicago
Distribution: Ubuntu 8.04 - Fedora 9 on an AMD 64bit Machine
Posts: 101

Original Poster
Rep: Reputation: 15
OK,

I could solve the problem. I renamed the folder .metacity to .metacity-bak and started X. It worked fine and all is good.

I hope this may help someone else. Also, if you have any other/better idea, please tell me.

Noha
 
  


Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Is Desktop effect can be enabled in RHEL 5 aravind1024004 Linux - Desktop 2 04-11-2008 02:21 AM
Edubuntu 7.10- Cannot enable the Desktop effect sroych Ubuntu 3 01-15-2008 03:21 PM
Messed up my desktop. Need to reinstall compiz and desktop effect jobbe Linux - Software 2 09-20-2007 02:35 AM
How to disable to Desktop effect in Feisty? ussr_1991 Ubuntu 7 09-01-2007 04:39 PM
Desktop effect on programs? spoody_goon Programming 4 04-12-2004 07:55 PM


All times are GMT -5. The time now is 01:10 PM.

Main Menu
Advertisement
My LQ
Write for LQ
LinuxQuestions.org is looking for people interested in writing Editorials, Articles, Reviews, and more. If you'd like to contribute content, let us know.
Main Menu
Syndicate
RSS1  Latest Threads
RSS1  LQ News
Twitter: @linuxquestions
identi.ca: @linuxquestions
Facebook: linuxquestions Google+: linuxquestions
Open Source Consulting | Domain Registration